MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PASSIVE PLANAR SHARP PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PASSIVE PLANAR SHARP PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 960-553
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.Device not returned.
 
Event or Problem Description
A medtronic representative reported that during a spinal fusion procedure the tip of the passive planar sharp was discovered to be bent.It was unknown if the instrument was bent while in use or during instrument verification.There was no delay or impact to the outcome of the patient.
 
Additional Manufacturer Narrative
The suspect probe was returned to the manufacturer for evaluation.The probe found that the arm of the array was bent.A high geometry error was found due to the bent support arm for the marker.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
PASSIVE PLANAR SHARP PROBE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6433912
Report Number1723170-2017-01351
Device Sequence Number16333620
Product Code HAW
UDI-Device Identifier00673978090108
UDI-Public00673978090108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number960-553
Device Lot Number081113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1